cough-cold-icon
Clarithromycin Sideeffect
I had a sore throat which converted to a violent cough. Consulted a doc and was diagnosed with acute bronchitis and was prescribed Clarithromycin twice a day for 5 days. When I take the medicine, I feel slight shivers in my hands, thumping heart and slight weakness. Doesn't hinder my daily antivirus but wanted to know if this is expected. Am not taking any other medicines. Normal diet. My cough has gotten better, though.
73 Views v

Answers (5)

Like the answers? Chat privately with the doctor of your choice

doctor profile image
Dr. J.Mariano Anto Bruno Mascarenhas
General Physician 18 yrs exp Chennai

Free 3 day follow up

Chat Now

₹700 for 24 hrs

Shivers in hands, Thumping heart and Slight weakness are not commonly associated with Clarithromycin Please consult your doctor at once
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Swarup Kumar Ghosh
Homoeopath 23 yrs exp Kolkata

Free 3 day follow up

Chat Now

₹500 for 24 hrs

Pl homeo doctor consult the practo.
Answered
Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Poornachandra Tejaswi S
General Physician 3 yrs exp Bangalore
Your symptoms can be due to side effects of medication kindly consult your treating doctor and discuss the issues with him he will do the needful... With that Drink plenty of water,eat soft foods like cooked cereal, mashed potatoes, soft fruits, yogurt and soft-cooked eggs...give adequate rest to your body..Avoid spicy foods or acidic foods. Gargle with warm salt water. gargling several times a day
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Anil B Sheth
General Physician 38 yrs exp Ahmedabad
Hello there, Clarithromycin does not have this kind of side effects that u mention. it may be due to other reasons like u may have fever with acute bronchitis so shivering n feeling weak due to poor intake.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Manju Lihala
General Physician 36 yrs exp Bangalore
Yes these could be side effects of the medicine. Go back and report to your doctor he will prescribe some other alternate medicines.
Answered
Flag this Answer
Flag this answer
0/2 people found this helpful
Was this answer helpful?
YES NO

This question featured in :

Is clarithromycin good for acne
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.